By Topic

Rational approximation of 2-D linear discrete systems

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Chaparro, L. ; University of Pittsburgh, Pittsburgh, PA, USA ; Jury, E.I.

In this paper we present an efficient procedure to obtain a rational model for a 2-D linear shift-invariant, discrete system using first- and second-order data from it. This procedure is a modification of the nonlinear least-squares approximation, and it generalizes the Padé approximants and the spectral estimation modeling procedures. The parameters of the approximating filter are obtained by solving a system of linear equations by means of an efficient recursive algorithm which is developed using the relation of the approximation problem with the theory of orthogonal polynomials on the unit bidisk. We discuss some of the algebraic properties of the solution and apply them to define cases for which the BIBO stability of the approximating filters is ensured. The proposed procedure finds applications in the design and stabilization of 2-D recursive digital filters and in the autoregressive moving average (ARMA) modeling of stationary random fields.

Published in:

Acoustics, Speech and Signal Processing, IEEE Transactions on  (Volume:30 ,  Issue: 5 )